Ohio, 2016Damaging Wind in Ohio, June 26, 2016
June 26, 2016 · NWS CLE · 1 event in 1 county or zone
A cold front crossed northern Ohio causing scattered showers and thunderstorms to develop. Some damage was reported in Hancock County from one of the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front crossed northern Ohio causing scattered showers and thunderstorms to develop. Some damage was reported in Hancock County from one of the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 26, 6:31 PM EST, 4 minutes earlier.
Area forecast discussion, Jun 26, 6:31 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
731 PM EDT SUN JUN 26 2016
.SYNOPSIS...
A cold front near chicago will move across the area tonight followed
by another cold front monday night. High pressure over minnesota
will shift east across ohio wednesday night and thursday then a cold
front is expected to cross the region friday night.
&&
.NEAR TERM /THROUGH MONDAY/...
Just had a 33 knot gust at TOL but that is about as windy as it
should get this evening. Freezing levels remain very high so hail
is not a concern. Will keep an eye on the radar for any isolated
pockets of strong winds. Have gone ahead and made some wording
changes with scattered wording instead of chances most areas.
Other minor changes as well.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
There could be a lingering shra in the east in the
morning...otherwise drier air spreading in should produce a dry day
while the warm air still in place allows temps to rise into the
80s...maybe even a 90 in the far west.
The second cold front with the cooler air will drop se thru the area
mon night. There may be just enough lower level moisture collected
with this front to trigger a few light shra in the ne half of the
cwa mon night. This moisture will be reinforced with wrap moisture
for tue to keep a threat for shra then drier air moves in tue night
to start ending the shra threat.
Think wed and wed night will be dry with high pressure building in
from the west but with the presence of an upper trough can't
absolutely rule out an isolated shra in the east.
Temps will be cooler for tue and wed with highs mainly in the 70s
and lows mostly in the 50s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The long term begins Thursday with a surface high across the Ohio
Valley and Lower Great Lakes region. Aloft models show a broad upper
trough swinging into the Great Lakes. By 12z Friday the upper trough
should deepen a bit across the region driving a cold front southeast
across the lakes. The front should move into northwest Ohio Friday
afternoon/evening dropping south of the region by Saturday morning.
High pressure will build in from the northwest Saturday afternoon
through Sunday driving winds out of the north. Expect the best
chance of showers and thunderstorms will be Friday and Friday night
as the front approaches and then moves through. A few lingering
showers are possible Saturday afternoon more northeast as this
cooler air moves over the lake.
&&
.AVIATION /00Z Monday THROUGH Friday/...
Bkn line of TSRA has developed ahead of cold front...which now
extends from near the thumb of Michigan...SW into central
Illinois. Scattered TSRA have already moved into NW OH and
will continue to move east-NE at roughly 20-25kt. Expect the TSRA
to begin to weaken after sunset...but an isolated downburst is
not out of the question. The front should be just east of a KCLE-
KMFD line by daybreak...and east of the forecast area by 18z.
Outlook...Non-VFR possible on Tuesday in thunderstorms.
&&
.MARINE...
A cold front will move southeast across Lake Erie tonight after
about midnight. Current SSW flow will turn more westerly behind the
boundary. Winds speeds however should remain 15 knots or less and
headlines are not expected. A secondary push of colder air will move
in Monday night turning winds more northwest however again...wind
speeds should remain 10 to 15 knots Monday before diminishing to
under 10 knots Monday night. Tuesday winds increase to 15 to 20
knots from the NNW and will need to monitor for small craft advisory
potential lasting through Tuesday evening. Wednesday and Thursday
expect generally light flow with high pressure over the lake. Friday
look for another cold front out of the northwest during the
afternoon. Current indications are that wind speeds will remain 15
knots or less. Best chance for thunderstorms will be tonight with
the front as well as next Friday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Adams
NEAR TERM...Kubina
SHORT TERM...Adams
LONG TERM...TK
AVIATION...DJB
MARINE...TK
Hazardous weather outlook, Jun 26, 3:05 AM EST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EDT SUN JUN 26 2016
LEZ142>147-162>167-OHZ003-006>013-017>021-027>031-036>038-047-270815-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-LUCAS-
WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-
MORROW-HOLMES-KNOX-
405 AM EDT SUN JUN 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE
MAIN THREATS WILL BE GUSTY WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-148-149-168-169-OHZ014-022-023-032-033-089-PAZ001>003-270815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND-
PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
405 AM EDT SUN JUN 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LOMBARDY
Thunderstorm Wind, Hancock
- When
- June 26, 6:35 PM EST
- Where
- Hancock County, 2.74 mi S of Mt Cory to 2.89 mi SSE of Mt Cory
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Post Office
- Coordinates
- 40.890, -83.817
Thunderstorm winds tore the roof off of a barn along State Route 103 just to the east of Township Road 56. A couple of utility poles were also blown down in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Arizona, June 26, 20161 injured · $1.0 million · 65 kt wind · 3 events
- Damaging Winds in Ohio, June 26, 2016$58,000 · 50 kt wind · 5 events
- Damaging Winds in Florida, June 26, 2016$33,000 · 50 kt wind · 5 events
- Damaging Winds in Alabama, June 26, 2016$26,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, June 26, 20161 injured · $4,000 · 2.5 in hail · 13 events
- Lightning Strike in Kentucky, June 26, 20162 injured · 1 event
- Hail in Kansas, June 26, 20162.5 in hail · 8 events
- Hail and Damaging Winds in Oklahoma, June 26, 2016$10,000 · 1 in hail · 5 events
- Damaging Winds in Missouri, June 26, 2016$10,000 · 52 kt wind · 5 events
- Damaging Winds in Arkansas, June 26 to 27, 201658 kt wind · 5 events
- Hail and Damaging Winds in Missouri, June 26, 20161.75 in hail · 4 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 26, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645776.